Common fixed point theorems for occasionally weakly compatible mappings in Menger spaces and applications

Document Type : Research Paper


1 Government Degree College, Champawat, 262523, Uttarakhand, India

2 R. H. Government Postgraduate College, Kashipur, 244713, (U. S. Nagar), Uttarakhand, India


In 2008, Al-Thagafi and Shahzad [Generalized I-nonexpansive self-maps and invariant approximations, Acta Math. Sinica 24(5) (2008), 867{876] introduced the notion of occasionally weakly compatible mappings (shortly owc maps) which is more general than all the commutativity concepts. In the present paper, we prove common fixed point theorems for families of owc maps in Menger spaces. As applications to our results, we obtain the corresponding fixed point theorems in fuzzy metric spaces. Our results improve and extend the results of Kohli and Vashistha [Common fixed point theorems in probabilistic metric spaces, Acta Math. Hungar. 115(1-2) (2007), 37-47], Vasuki [Common fixed points for R-weakly commuting maps in fuzzy metric spaces, Indian J. Pure Appl. Math. 30 (1999), 419{423], Chugh and Kumar [Common fixed point theorem in fuzzy metric spaces, Bull. Cal. Math. Soc. 94 (2002), 17{22] and Imdad and Ali [Some common fixed point theorems in fuzzy metric spaces, Math. Commun. 11(2) (2006), 153-163].


Volume 3, Issue 2 - Serial Number 2
November 2012
Pages 13-23
  • Receive Date: 30 June 2011
  • Revise Date: 17 September 2012
  • Accept Date: 30 September 2012